MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-509
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for the mua.Subject had revision of competitor components on (b)(6) 2018 with stryker cone augments and is enrolled in the 76 - triathlon cones study.Subject required a manipulation under anesthesia for decreased/limited rom which appears may be ongoing.
 
Additional Manufacturer Narrative
Reported event: an event regarding range of motion (rom) involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: the patient underwent a revision tka for arthrofibrosis on (b)(6) 2018.No preoperative assessment, clinical or radiographic were provided for review.At the time of the revision, which appears to have been performed for arthrofibrosis, it was felt that the femur was likely loose as they could pass instruments behind it.But in the operative note, which clearly was somehow ¿templated¿, it looks like they used osteotomes and a saw to remove the implant.The cemented revision components.Were placed using, stems up and down, distal femoral augments, and a tibial cone.The hospital course was not provided for review.The postoperative course appears to have been slow.The initial exams were not provided.However, at the 6-to-9-week mark, it was felt that the patient should have a manipulation under anesthesia.This was due to concerns of poor motion.At the manipulation, range of motion started out at 5 to 85° and with the procedure increased to 0 to 130°.Postoperative thereafter, the patient remained painful, had difficulty with activities, and seemed unhappy according to the notes.The motion never improved more than 0 to 900 or 5 to 1000.The provider stressed to the patient that the outlook was not optimistic for improvement past that point.X-rays showed a stable revision implant.Laboratory markers were drawn at nine months to rule out infection.The result was negative.Note: there are two indications of nickel allergy in the record, but no commentary in the clinical notes relative to decision-making relative to the implants used.Event confirmation: a revision knee arthroplasty using stryker implants and a tibial cone can be confirmed.Manipulation under anesthesia can be confirmed.Patient complaints of pain were ongoing.Poor range of motion can be confirmed.Root cause: the root cause of the initial revision arthroplasty was listed as arthrofibrosis, but it appeared that there was possible loosening of the femoral component.The root cause of the manipulation under anesthesia was poor motion.Root cause for the ongoing pain and stiffness cannot be ascertained." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been 1 other similar events for the lot referenced.(b)(4) for the same patient/device; therefore, no lot commonality is required.Conclusions: it as reported that the patient had a mua (manipulation under anesthesia) performed.A review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: the patient underwent a revision tka for arthrofibrosis on 08/14/2018.No preoperative assessment, clinical or radiographic were provided for review.At the time of the revision, which appears to have been performed for arthrofibrosis, it was felt that the femur was likely loose as they could pass instruments behind it.But in the operative note, which clearly was somehow ¿templated¿, it looks like they used osteotomes and a saw to remove the implant.The cemented revision components.Were placed using, stems up and down, distal femoral augments, and a tibial cone.The hospital course was not provided for review.The postoperative course appears to have been slow.The initial exams were not provided.However, at the 6-to-9-week mark, it was felt that the patient should have a manipulation under anesthesia.This was due to concerns of poor motion.At the manipulation, range of motion started out at 5 to 85° and with the procedure increased to 0 to 130°.Postoperative thereafter, the patient remained painful, had difficulty with activities, and seemed unhappy according to the notes.The motion never improved more than 0 to 900 or 5 to 1000.The provider stressed to the patient that the outlook was not optimistic for improvement past that point.X-rays showed a stable revision implant.Laboratory markers were drawn at nine months to rule out infection.The result was negative.Note: there are two indications of nickel allergy in the record, but no commentary in the clinical notes relative to decision-making relative to the implants used.Event confirmation: a revision knee arthroplasty using stryker implants and a tibial cone can be confirmed.Manipulation under anesthesia can be confirmed.Patient complaints of pain were ongoing.Poor range of motion can be confirmed.Root cause: the root cause of the initial revision arthroplasty was listed as arthrofibrosis, but it appeared that there was possible loosening of the femoral component.The root cause of the manipulation under anesthesia was poor motion.Root cause for the ongoing pain and stiffness cannot be ascertained." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: device name# tri ts femur sz5 right; cat# 5512-f-502; lot# bog3u; device name# tri ts baseplate size 5; cat# 5521-b-500; lot# bhx4ea; device name# triathlon sym cone aug sz a; cat# 5549-a-110; lot# e1t8; device name# triathlon cemented stem-15mm x 50mm; cat# 5560-s-115; lot# 0071314l; device name# tri cemented stem 12mmx50mm; cat# 5560-s-112; lot# 0061423h; device name# triath fem distal aug 5mm - size 5 right; cat# 5540-a-502; lot# bdg3a; device name# triath fem distal aug 5mm - size 5 right; cat# 5540-a-502; lot#bdg3a; device name# tri rm/ll tib aug sz5 5mm; cat# 5545-a-502; lot# eremt1a; device name# tri lm/rl tib aug sz5 5mm; cat# 5545-a-501; lot# er9nd2e.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20863165
Report Number0002249697-2024-01673
Device Sequence Number8831394
Product Code MBH
UDI-Device Identifier07613327050776
UDI-Public07613327050776
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number5532-G-509
Device Lot Number77313317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite